MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA SAMPLE HANDLER PRIME

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA SAMPLE HANDLER PRIME
Model Number ATELLICA SAMPLE HANDLER PRIME
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 07/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that while determining why the vessel mover module (vmm) on the atellica sample handler prime unexpectedly halted, the operator removed carriers from the instrument.As the operator removed the magnetic carriers from the vmm, the operator pinched her fingers between the carriers.The operator reportedly bruised her ring and middle fingers, causing them to swell; additionally, the customer shared that there was a blister on the operator¿s middle finger.The operator went to the emergency room (er), where her finger was iced and bandaged.Additionally, the operator was given anti-inflammatory medication and an antibacterial lotion.There was no exposure to biohazardous material.There are no known reports of adverse health consequences due to the event.
 
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) and reported an operator pinched her fingers between carriers from the atellica sample handler prime.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During this visit, the cse determined that a sample tube dropped on the vessel mover module (vmm), which caused one of the gates to not close and open correctly.The cse removed the sample tube, cleaned the spill, removed, cleaned and reinstalled the rest of the carriers (pucks), and rebooted the vmm and atellica sample handler.The atellica solution online help warns operators with a carrier pinch hazard, which indicates ¿do not remove the carriers from the atellica magline transport.The carriers have strong magnets in the base and handling them in close proximity to metal objects can result in a body part being pinched between the carrier and the metal object.Only authorized service personnel should handle carriers.¿ siemens further evaluated the event and concluded that when the operator lifted one of the carriers off the track surface during movement, which created a high magnetic attraction to either another carrier or some other metal surface, potentially contributed to the event.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ATELLICA SAMPLE HANDLER PRIME
Common Device Name
ATELLICA SAMPLE HANDLER PRIME
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
62 flanders bartley rd
registration #: 2247117
flanders NJ 07836
Manufacturer Contact
christina lam
511 benedict ave.
tarrytown, NY 10591
9142550090
MDR Report Key19977551
Report Number2432235-2024-00179
Device Sequence Number7057488
Product Code JJE
UDI-Device Identifier00630414002439
UDI-Public(01)00630414002439
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATELLICA SAMPLE HANDLER PRIME
Device Catalogue Number11069001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2024
Initial Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale